Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HopeNew

Does Accutane cause acne scarring? Should I keep my teen away?

Recommended Posts

My teen has mile acne on the face on chest. I am bringing him to dermatologist. Does accutane cause acne scarring? Should I keep my teen of this medication?

 

Share this post


Link to post
Share on other sites
9 hours ago, HopeNew said:

This forum is dead. I'm moving on.

I am sorry no one replied to your question. Some people with severe acne were left with scars and needed further treatment 6-12 months after Accutane depending on the type of scars they had. Some with mild acne were left with scars from Accutane and some people had no scars at all. Some people have been left with different issues. 
It's kinda like the prescribing info states...that some people with acne developed worse acne with on Accutane, some it came back months or years later and some have been clear ever since. No One Can Really Tell You if Your Teen Will Be Left With Scars Or Not 
 

You can do a search regarding Accutane and scars on this forum or the scars forum on the board. 

Share this post


Link to post
Share on other sites
On 10/30/2018 at 3:43 PM, oli girl said:
I am sorry no one replied to your question. Some people with severe acne were left with scars and needed further treatment 6-12 months after Accutane depending on the type of scars they had. Some with mild acne were left with scars from Accutane and some people had no scars at all. Some people have been left with different issues. 
It's kinda like the prescribing info states...that some people with acne developed worse acne with on Accutane, some it came back months or years later and some have been clear ever since. No One Can Really Tell You if Your Teen Will Be Left With Scars Or Not 
 

You can do a search regarding Accutane and scars on this forum or the scars forum on the board. 

Thanks. The dermatologist said she has seen people "cured of acne using accutane..." And that I only read the negative reports...

Share this post


Link to post
Share on other sites

Accutane doesn't cause scarring. It can cause red spots/scarring(after clearing the acne at the time) while on it, but once off the drug, majority of scars should disappear within a year. If not, laser therapy and other scar remedies can fix that unless they are keloidal scars(severe form of acne). If your son has acne forming on the chest, more than likely oral medication is required. I would definitely consider accutane or other treatments fast. I started with minor acne on my chest that persisted for years. I thought it would go away, I tried everything to fix it, antibiotics + many prescription as well as otc products and nothing worked. Many things made it worse and it went from modern acne to very severe through the time. Now I am on accutane and hoping it will fix it, but my chances of scarring are 10x worse than what it once was. Luckily, I have no keloidal scars. Those require a lot of work to remove. Wish you and your son the best.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×